MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM GUID; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM GUID; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, labeling, and applicable manufacturing records.Based on a review of this information, the following was concluded: the complaint that the guidewire or any other component from the implicated picc kit caused or contributed to the reported object within the patient was inconclusive due to the sample condition.Three radiographic images were provided for investigation.No physical samples were returned for analysis.Two of the images have an arrow pointing to a long slender object within the thoracic region.The object appears to be consistent with a segment of the guidewire; however it could not be verified from the images that the object was from the implicated picc kit.The literature provided in the kit provides the following cautions regarding the guidewire."do not advance the guidewire past the axilla without fluoroscopic guidance or other tip locating methods." "if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire." it was confirmed that a foreign object was observed on the radiographic images; however, the cause of the reported event and whether the object was a vad component could not be verified from the images.A lot history review (lhr) of recp2552 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on (b)(6) 2018,there was an attempt to pass picc catheter unsuccessfully.According to the report, there was a "certain" resistance in the progression of the guidewire that needed to be drawn for a new puncture attempt.When pulling the guidewire, resistance persisted until it was removed.On (b)(6) 2019: additional information received: the nurses who performed the procedure reported having had no difficulty in introducing and removing the guidewire.The catheter inserted had a length of 10 cm and was removed at 10 cm.No rupture of the catheter was observed.The event was characterized as event with severe damage, requiring follow-up with a cardiologist for 1 year to perform echocardiogram and chest x-ray every 3 months.In discussion with the multidisciplinary team will not be approached surgically due to risk to the patient.Followed up to observe if the fragment is moving and if there is hemodynamic repercussion.On (b)(6) 2019 - the reporting health professional reports there is a fragment in the patient which is "probably" a piece of guidewire.The fragment will not be removed due to the high risk of the procedure.The patient will be followed up to observe if the fragment is moving and if there is hemodynamic repercussion.

Brand Name
POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY (70 CM GUID
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8574770
Report Number3006260740-2019-01248
Device Sequence Number19330807
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3174155
Device Lot NumberRECP2552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;